Editor-in-Chief Ufuk Demirkılıç Frequency Quarterly Abbreviation Damar Cer Derg Publisher Turkish National Vascular and Endovascular Surgery Society ISSN 1301 - 1839 E-ISSN 2149 - 1259


Turkish Journal of Vascular Surgery 0 , Vol 0 , Issue 0
Acute hand ischemia following an accidental intra-arterial administration of dexamethasone and levetiracetam in a patient with superficial ulnar artery anomaly
Onur Saydam1, Deniz Şerefli1, Ayşen Yaprak Engin1, Kadir Burhan Karadem1, Ayşegül Kunt1
1Department of Cardiovascular Surgery, İzmir Tepecik Training and Research Hospital, İzmir, Turkey DOI : 10.9739/tjvs.2019.244 Superficial brachioulnar artery (SUA) is an uncommon variation, having its course superficially to the flexors of the forearm muscles or may arise directly from the axillary or brachial arteries. Due to its superficial course, accidental intra-arterial cannulation may occur. Herein, we present a 55-year-old female case who had an accidental intra-arterial cannulation and received multiple intra-arterial injections of dexamethasone and levetiracetam. The symptoms of the patient mimicked an arterial embolism of the upper extremity and, therefore, the patient underwent an embolectomy procedure. In conclusion, upper extremity arterial anomalies and the possibility of accidental intraarterial cannulation should be kept in mind for acute ischemic cases. Keywords : İyatrojenik hastalık; iskemi; yüzeyel brakiyoulnar arter; ulnar arter